Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 60, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 15, 2003, 2:26 AM EDT for Marion County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 2:26 AM EDT (06:26 UTC)
- Expired
- Jun 15, 2003, 5:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 150628 FFWPBZ WVC049-150930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 226 AM EDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 530 AM EDT * AT 226 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUING TO MOVE OVER AREAS THAT HAVE SATURATED GROUND FROM RAIN EARLIER SATURDAY. THIS WILL BRING STREAMS AND CREEKS OUT OF THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...BARRACKVILLE...GRANT TOWN AND RIVESVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:19 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 10:19 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1019 PM EDT SAT JUN 14 2003 UPDATING ZONES TO REMOVE MENTION OF EVENING SHOWERS IN THE NORTHERN ZONES AND TO EXTEND THE FLOOD WATCH IN THE SOUTHERN ZONES THROUGH 400 AM. PERSISTENT LINE OF EAST WEST SHOWERS CONTINUES FROM MARION TO GARRETT COUNTIES. .PBZ... MD...FLOOD WATCH FOR TONIGHT FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLOOD WATCH FOR TONIGHT FOR ZONES WVZ012...WVZ022>023...WVZ041. RSD
Hazardous weather outlook, Jun 14, 5:00 AM EDT, 21 hours 26 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE WILL DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAINFALL...ESPECIALLY DURING THE AFTERNOON HOURS. HOWEVER...AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:43 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 15, 3:25 AM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
| Jun 15, 1:57 PM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.